CSN Login
Members Online: 16

Anyone been on tarceva, gemzar or navelbine?

Carlee
Posts: 100
Joined: Jul 2013

Just wondering if anyone here has had these chemos and what were your side effects and how did you do on them?

 

Thanks, Carlee

Carlee
Posts: 100
Joined: Jul 2013

If you haven't been on any of these chemos, which ones have you had and how did you do?  I really wish I could get some information on what chemos everyone has taken as I am going to have to make some decisions.  I am Stage IV, non small cell lung cancer.

Thank you!

dennycee
Posts: 641
Joined: Mar 2011

The platin drugs cause metallic taste in everything.  Cisplatin being the harshest caused me some tinnitus and neuropathy. Maybe you will get more response at cancergrace.org or inspire.com.  If you do would you share your results here?

Carlee
Posts: 100
Joined: Jul 2013

Thanks dennycee!  I asked at Inspire.com, but, only 2 responded and they said that when I know which one I will be on, to re ask my question, which I thought was kind of rude.  It will be my choice which chemo to take, if I take any.  That's why I was wanting to know if anyone had been on any of the three and with what side effects.  The internect scares me to death with the side effects.  Thank you again.  I appreciate your response and good luck to you!

 

Hugs, Carlee

ccfighter
Posts: 359
Joined: Jan 2012

I'm here from the gyn boards but wanted to share my experience with you.  I've done carboplatin, taxol, cisplatin, oxaliplatin and gemzar.  Gemzar was the easiest of them all, with the biggest noticeable side effect being fatigue foe a few days after infusion.  The on,y other problem I had with gemzar was a spike in liver enzymes.  After stopping chemo my liver enzymes returned to normal.  Hope that helps.  Hugs.

Carlee
Posts: 100
Joined: Jul 2013

Hi ccfighter and thanks!  So, you didn't lose your hair at all during gezmar?  It listed it as one of the side effects.  Thanks for the info.  Pray you're doing well now!

ccfighter
Posts: 359
Joined: Jan 2012

Nope, didn't lose my hair.  it thinned a little, I shedded more in the shower and during brushing, but I was the only one who noticed.  Definitely not "you have cancer" bald...I did that with the taxol.  Gemzar was a walk in the park compared.  Good luck.  

Dawn50
Posts: 115
Joined: Sep 2011

My husband was on all of them at one time or another. The Gemzar worked the best for the longest. He will tell you the worst experience was the Tarceva as his side effects were like shingles on steroids, which we were told was a good sign, but then learned it hadn't worked FOR HIM.  The Navalbine just made him sick and didn't work FOR HIM. Every one will have their own experience and side effects with the chemo drugs. If the doctor is recommending it do it. You are fighting cancer for you life.

Carlee
Posts: 100
Joined: Jul 2013

Thanks Dawne and I am sorry your husband had such a hard time.  Did he lose his hair on any of those chemos?  They are testing my blood work to see if I have the enzyme you need to take Tarceva, so, I don't know that my onco will recommend it if I don't have that.  I just don't want to lose my hair and feel bad with the limited time that I've been told that I have.  Really thinking of doing nothing.   I wonder if anyone has ever done that.  I just want to feel good, have quality of life, not be tired and sick and bald on chemo and then just die.  :(  See, I've been told that I am stage iv terminal lung cancer and may have 8 to 14 months.  My thoracic oncology surgeon said in his opinion, chemo would only add maybe 3 months and he didn't think, in his opinion, that it would worth it.  If I was going to live for years..I would take it, but, that's not my case.

 

 

Dawn50
Posts: 115
Joined: Sep 2011

Carlee,

The doctors do not know for sure how long you have. They told my husband 6 mths to a year... he has been surviving for 29 mths! Today is his 9 month anniversary of ending treatments because they had exhausted everything available and the cancer kept growing. I wouldn't say he lost his hair but there was some definate thinning but it came back quickly! If you can buy time alittle hair loss or thinning is well worth it! There are cute hats, wigs, and scarves out there so please don't let that stop you from taking a treatment. Life is so much more important than hair. :) My husband didn't have the enzyme for Tarceva either but the Oncologist said it was a hail Mary type of drug it would either work or not so he tried it - imagine acne on steroids - which is suppose to be a good sign - it wasn't for HIM. That's not to say it won't work for you or someone else.

Everyone has to make their own choices I don't know what I would do in your or my husband's situation. I can tell from the spouse perspective it is gut wrenching to watch your loved one slip away alittle more each day.

My heart goes out to you may you make the choice that is best for you.

crochetinglorraine
Posts: 2
Joined: Oct 2013

Hi Carlee,

My husband has been taking Tarceva since May.  He originally developed red spots on his face and upper torso.  Our oncologist told us to use Hydrocortozone 1% Ointment very literally.  It worked wonderfully.  In time, the spots went away. The Tarceva pulls out the mositure from your skin.  so it changes the texture of your skin.  You ahve to drink alot of water.  he has also developed leg cramps. 

 

He did have a problem with diarrhea.  He also had thinning of the hair.  However, throughout all of this and once we learned which foods to stay away from he has been doing great.  He is now taking chemo (4 times in 3 week intervals of Cisplatin and Altima).  He only had his first treatment and it is knocking him out.

Carlee
Posts: 100
Joined: Jul 2013

Thank you for letting me know about your husband!  It's been impossible to find anyone almost that has taken or is taken the chemo pill Tarceva.  I am glad he did well on it and wish him the best of luck with the chemo.  Keep us updated on him and yourself.

 

Thanks again!

 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network